17 Months – Still good!

Standard

When I’m stressed and need alone time I tend to write on my blog. So my eczema is still under control. I haven’t had to use steroids at all. I do have a bit of eczema in the usual places but it is very mild and not very noticeable. I forgot to mention that when I first stopped using topical steroids I started to get eczema in places I’ve never had eczema before. I don’t remember when, but it has pretty much disappeared. To be honest I’m a little sad. I feel that I can’t really contribute to this blog anymore but I still want to support those who are going through TSW πŸ™‚

Best of luck everyone!

Advertisements

5 responses »

  1. Hi, I am just starting my TSW and I stumbled onto your page. It gives me hope to know that people are doing a lot better after their one year mark. I am only week 3 in TSW and am having a really hard time, additonally I am in school full time and can not take any time off, I have one more year into my program. I was wondering how you were able to cope through TSW while going to med school, which I bet is very stressing. I am also located in Canada, if you have time, it would be nice to keep in touch. My email is wends@live.ca,
    Take care!
    -Wendy

  2. Great to hear that you are doing so well! Can you share if the wrinkly/ plastic like skin ever goes away? Maybe you were lucky enough not to have this. πŸ™‚ Thanks for any reply πŸ™‚

    • I can say that my wrinkly plastic like skin went away after about 4 to 5 weeks. I’d only been using the topical steroid treatment for one week when the area I used it on blew up into a red swollen mess. I stopped the steroid treatment, but it took a couple weeks for the swelling to subside and longer for the redness to fade. Then my skin was wrinkly and plastic-like. I kept it clean and moisturized with a shea butter, olive oil and coconut oil mix.

  3. Hi, i have read your posts and i am so happy for your improvement!! I am currently in another country (not US) to receive treatment for my atopic dermatitis. I have been using mainly mild topical prescription steroids for about 16 years. I have used oral steroids once during an extremely bad flare for a month and then received an injection at the second month. By then, my skin seemed to be under control. Recently, I had blood work done and found out my IgE is 1834 (normal:100) so my doctor wants to TAKE ME OFF TOPICAL STEROIDS and have me use immudulator creams. Also put me on 4mg of methylpredisolone a day for a minimum of 6 months along with prescription antihistamines. Their idea is to treat the disease from within the body and bring my IgE down. When my IgE becomes stable (which will take a minimum of 6 mo.), they are hoping to take me off the medications. Although my skin is mostly clear, my blood shows a very high IgE level. 4mg is a low dose but i am worried about the long usage of the oral steriod. I was wondering would taking steroids orally induce an addiction? Because the website seems to mainly focus on TOPICAL steroid. I don’t necessarily believe I am addicted as I can go without steroids for a week without that much problem and I use my topical steroid only when needed. And I was wondering if you heard of such treatment? I can’t seem to ask a professional as they immediately brush the idea of steroid addiction off. I just don’t know who to ask about this… A response would be greatly appreciated!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s